Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2000, 6:29 PM EDT for Guilford County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 6:29 PM EDT (22:29 UTC)
- Expired
- Aug 27, 2000, 6:50 PM EDT
- In force
- 21 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Guilford County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS52 KRAH 272230 SVRRDU NCC081-272250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 629 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST GUILFORD COUNTY IN NORTH CAROLINA * UNTIL 650 PM EDT * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF FOREST OAKS...OR ABOUT 13 MILES SOUTHWEST OF BURLINGTON...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST OF PLEASANT GARDEN BY 635 PM EDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:11 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 3:11 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT SUN AUG 27 2000
...CORRECTION AT THE BOTTOM FOR THE WATCH AREA...
WILL SEND OUT THE AFTERNOON PACKAGE EARLY TO ACCOMMODATE THE WATCH
AREA.
WATER VAPOR IMAGERY INDICATING THE STRONG MID/UPPER LEVEL SUBSIDENCE
UNDERCUTTING THE MOISTURE SEEN. THIS SUBSIDENCE AREA IS PROVIDING
STRONG LIFT TO UNSTABLE AIR FROM HICKORY NORTHWARD INTO VIRGINIA.
CONVECTION FIRING ALONG THIS LINE AT THE SURFACE.
AREA TO WATCH IS A WEAK VORTEX HAS FORMED ALONG THE FAST
SOUTHEASTWARD MOVING LINE OF CONVECTION JUST TO THE WEST OF
CHARLOTTE ON THE STATE LINE. THIS WEAK VORTEX IS FAST MOVING AND
WILL TRACK TO THE EAST AND INTO THE WATCH BOX AREA. EXPECT THE
HEAVIER CONVECTION THIS AFTERNOON AND EVENING LIKELY IN A LINE AS IT
TRAVELS ACROSS CENTRAL NC. WIND AND SMALL HAIL LIKELY TO BE THE
PROBLEM WITH THE LOW WET BULB ZEROS REPORTED (11K FT).
WILL ADD A EVENING PERIOD TO ALL ZONES WITH SHOWERS AND
THUNDERSTORMS...CATEGORICAL.
TONIGHT SHOWERS WITH SOME THUNDER WILL BE BEHIND THE LINE OF
CONVECTION AS THE MID/UPPER LEVEL SYSTEM BECOMES STRONGER...CUTOFF
AND NEARS THE COAST. THUS WILL KEEP A LIKELY POP IN FOR TONIGHT AND
MENTION THAT THIS THREAT WILL END PRIOR TO MIDNIGHT.
MONDAY THROUGH TUESDAY LOOK FOR THE CUTOFF LOW ALONG THE COAST TO BE
SLOW MOVING AND PUMP NORTHEASTERLY WINDS INTO CENTRAL NC WITH BELOW
GUIDANCE NUMBER TEMPERATURES AND MOSTLY CLOUDY SKIES. WILL GO WITH
CHANCE TO SLIGHT CHANCE POPS MONDAY TO MONDAY NIGHT EXCEPT FOR AREAS
BELIEVED TO BE CLOSEST TO THE CUTOFF LOW. TUESDAY EXPECT SPRINKLES
IN THE WEST AND SHOWERS IN THE EAST BUT ONLY IN THE SLIGHT CHANCE
AREA.
TUESDAY NIGHT CLEARING OFF GRADUALLY.
RSO IN EFFECT THROUGH 830 PM FOR NC.
.RAH...SEVERE THUNDERSTORM WATCH #714 UNTIL 7 PM FOR SOUTHERN
PIEDMONT AND SOUTHEAST COAST.
CLINEIn the hours before
Special weather statement, Aug 27, 12:30 PM EDT, 5 hours 59 minutes before
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT SUN AUG 27 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-272310- ALAMANCE-ANSON-CHATHAM-CUMBERLAND-DAVIDSON-DURHAM-EDGECOMBE- FORSYTH-FRANKLIN-GRANVILLE-GUILFORD-HALIFAX-HARNETT-HOKE-JOHNSTON- LEE-MONTGOMERY-MOORE-NASH-ORANGE-PERSON-RANDOLPH-RICHMOND-SAMPSON- SCOTLAND-STANLY-VANCE-WAKE-WARREN-WAYNE-WILSON- INCLUDING FAYETTEVILLE...DURHAM...WINSTON-SALEM... GREENSBORO...HIGH POINT...ROCKY MOUNT...CHAPEL HILL...RALEIGH... GOLDSBORO ...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TODAY... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN THE TRIAD AND TRIANGLE AREAS AS WELL AS THE FAYETTEVILLE VICINITY. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE MORE LIKELY TO BE NEEDED IN TRIANGLE AND FAYETTEVILLE AREAS. .SYNOPTIC PATTERN... AN UPPER LEVEL DISTURBANCE OVER THE LOWER OHIO VALLEY WILL CROSS CENTRAL NORTH CAROLINA TODAY. THIS DISTURBANCE COUPLED WITH THE UNSTABLE AIR ALREADY OVER THE REGION WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TODAY. .HAZARDOUS WEATHER DETAILS... THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. THE OTHER THREAT MAY BE FROM SMALL HAIL. THE TIMING OF THE THREAT FOR SEVERE STORMS APPEARS TO BE HIGHEST DURING THE LATE AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. JWC
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 20 min |
| Aug 27, 6:42 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.